N Benzyl Methoxy – This is of the class of phenyethyamine derivatives that have been used as research chemicals. It was discovered in 2003 by a chemist Ralph Haim in the Free University of Berlin. It entered the market following research experiments done at Purdue University in 2010. It is a powerful synthetic hallucinogen , psychedelic and stimulant sold as other hallucinogens LSD or mescaline in the market. It is much cheaper than LSD. It is a designer drug as it is made in the laboratory.
Street names – Smiles, N-Bomb, 25l, 25C, 25B
Mode of usage-
-it is sold as liquids put on blot papers and placed under the tongue or over it like LSD.
– some people sniff it and even inject it
– it is also ingested vaginally, rectally or even smoked as free base.
It is sold online as a synthetic alternative to LSD.
The dose to be ingested is in micrograms . there have been cases of acute intoxication and deaths . the danger is when it is sold unwittingly to people as LSD and people consume it in doses as taken for LSD and that proves fatal. No one dies of excessive use of LSD or Mescaline but people are dying of N-bomb.
Numbness of the part where the blotting paper is placed- a metallic chemical taste and this numbness that lasts for hours differentiates it from LSD blotters. High experienced as sense of all compassing euphoria in the body.
Stimulant effects can be of highly energetic feel or even uncontrollable in the form of severe shaking of the body or grinding of the teeth.
Psychedelic effects- Introspection, euphoria, acceleration of thought, conceptual thinking, time distortion, increased empathy, and sociability. It can easily also lead to fear, panic , severe visual and auditory hallucinations .
nausea, vomiting, constriction of blood vessels , headache, irregular heartbeat, severe sweating , temporary inability to pass urine , a feeling something terrible happening in the body, paranoia.
Overdose results in – severe confusion, agitation, hypertension, tachycardia, heart failure, seizures, unconsciousness, acute lung , kidney failure.
Fatal overdoses are common with this drug.
There have been cases of people ramming their heads into poles and pillars and dying. A boy jumped out of the 10th floor of a building to his death because he thought he could fly.
People convulsing and aspirating on their own vomit and dying have been seen. In the US there have been at least 19 deaths amongst Americans aged 19-29years due to this. Deaths and bizarre behavior have also been reported from Australia and Britain.
In India the drug has recently entered the market and caches have been caught by the NCB in Banglore and Mumbai.
Thus this slow growing menace needs to be tackled with increasing awareness in society.